On the classification of non-normal cubic hypersurfaces

Wanseok Lee, Euisung Park, Peter Schenzel

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

In this article we study the classification of non-normal cubic hypersurfaces over an algebraically closed field K of arbitrary characteristic. Let X⊂PKr be an irreducible non-normal cubic hypersurface. If r≥5, then X is necessarily a cone (Remark 2.3). In view of this fact it suffices to classify irreducible non-normal cubic hypersurfaces X⊂PKr for r≤4. We prove that there are precisely five non-normal cubic equations (resp. six non-normal cubic equations) when charK≠2,3 (resp. when charK is either 2 or 3), up to projective equivalence. Also we describe the normalization of X in detail.

Original languageEnglish
Pages (from-to)2034-2042
Number of pages9
JournalJournal of Pure and Applied Algebra
Volume215
Issue number8
DOIs
Publication statusPublished - 2011 Aug 1

Fingerprint

Hypersurface
Cubic equation
Algebraically closed
Normalization
Cone
Classify
Equivalence
Arbitrary

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

On the classification of non-normal cubic hypersurfaces. / Lee, Wanseok; Park, Euisung; Schenzel, Peter.

In: Journal of Pure and Applied Algebra, Vol. 215, No. 8, 01.08.2011, p. 2034-2042.

Research output: Contribution to journalArticle

Lee, Wanseok ; Park, Euisung ; Schenzel, Peter. / On the classification of non-normal cubic hypersurfaces. In: Journal of Pure and Applied Algebra. 2011 ; Vol. 215, No. 8. pp. 2034-2042.
@article{24d15f02fa974163ad36c84f4347fff9,
title = "On the classification of non-normal cubic hypersurfaces",
abstract = "In this article we study the classification of non-normal cubic hypersurfaces over an algebraically closed field K of arbitrary characteristic. Let X⊂PKr be an irreducible non-normal cubic hypersurface. If r≥5, then X is necessarily a cone (Remark 2.3). In view of this fact it suffices to classify irreducible non-normal cubic hypersurfaces X⊂PKr for r≤4. We prove that there are precisely five non-normal cubic equations (resp. six non-normal cubic equations) when charK≠2,3 (resp. when charK is either 2 or 3), up to projective equivalence. Also we describe the normalization of X in detail.",
author = "Wanseok Lee and Euisung Park and Peter Schenzel",
year = "2011",
month = "8",
day = "1",
doi = "10.1016/j.jpaa.2010.12.007",
language = "English",
volume = "215",
pages = "2034--2042",
journal = "Journal of Pure and Applied Algebra",
issn = "0022-4049",
publisher = "Elsevier",
number = "8",

}

TY - JOUR

T1 - On the classification of non-normal cubic hypersurfaces

AU - Lee, Wanseok

AU - Park, Euisung

AU - Schenzel, Peter

PY - 2011/8/1

Y1 - 2011/8/1

N2 - In this article we study the classification of non-normal cubic hypersurfaces over an algebraically closed field K of arbitrary characteristic. Let X⊂PKr be an irreducible non-normal cubic hypersurface. If r≥5, then X is necessarily a cone (Remark 2.3). In view of this fact it suffices to classify irreducible non-normal cubic hypersurfaces X⊂PKr for r≤4. We prove that there are precisely five non-normal cubic equations (resp. six non-normal cubic equations) when charK≠2,3 (resp. when charK is either 2 or 3), up to projective equivalence. Also we describe the normalization of X in detail.

AB - In this article we study the classification of non-normal cubic hypersurfaces over an algebraically closed field K of arbitrary characteristic. Let X⊂PKr be an irreducible non-normal cubic hypersurface. If r≥5, then X is necessarily a cone (Remark 2.3). In view of this fact it suffices to classify irreducible non-normal cubic hypersurfaces X⊂PKr for r≤4. We prove that there are precisely five non-normal cubic equations (resp. six non-normal cubic equations) when charK≠2,3 (resp. when charK is either 2 or 3), up to projective equivalence. Also we describe the normalization of X in detail.

UR - http://www.scopus.com/inward/record.url?scp=79952486445&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79952486445&partnerID=8YFLogxK

U2 - 10.1016/j.jpaa.2010.12.007

DO - 10.1016/j.jpaa.2010.12.007

M3 - Article

AN - SCOPUS:79952486445

VL - 215

SP - 2034

EP - 2042

JO - Journal of Pure and Applied Algebra

JF - Journal of Pure and Applied Algebra

SN - 0022-4049

IS - 8

ER -